Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 92, NWS Shreveport, LA

April 10, 2004Caldwell Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 10, 2004, 8:08 PM CDT for Caldwell Parish, Louisiana. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 10, 2004, 8:08 PM CDT (01:08 UTC)
Expired
Apr 10, 2004, 9:15 PM CDT
In force
67 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Caldwell Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 10, 3:25 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 1.1 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2004-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1441 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2004-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1441 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
937 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 110108
SVRSHV
LAC021-110215-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
808 PM CDT SAT APR 10 2004

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CALDWELL PARISH IN NORTH CENTRAL LOUISIANA

* UNTIL 915 PM CDT

* AT 801 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
  GOLF BALL SIZE.  THIS STORM WAS LOCATED NEAR CLARKS...OR ABOUT 27
  MILES EAST OF WINNFIELD...AND MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GRAYSON BY 815 PM CDT
  COLUMBIA BY 820 PM CDT

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  CALDWELL PARISH IN NORTH CENTRAL LOUISIANA
UNTIL 915 PM CDT.

LAT...LON 3212 9230 3195 9225 3203 9161 3229 9168

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 2:45 PM CDT, 5 hours 23 minutes earlier.

Area forecast discussion, Apr 10, 2:45 PM CDT, 5 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
245 PM CDT SAT APR 10 2004

.DISCUSSION...
FRONT CURRENTLY CROSSING CWA NEAR A TXK TO JACKSONVILLE LINE.
CONVECTION HAVING DIFFICULTY DEVELOPING ALONG THIS BOUNDARY
DUE TO THE SOUTHWEST LOW LEVEL FLOW. HOWEVER...OUTFLOW BOUNDARY
IS WORKING SOUTH ACROSS NORTHEAST PORTION OF CWA...AND THIS
COULD INITIATE SOME CONVECTION IN NORTH LOUISIANA AND ADJACENT
EAST TEXAS IN NEXT HOUR OR SO. FURTHER WEST...CONVECTION FIRING
IN CLOSER PROXIMITY TO UPPER TROF. THIS PRECIPITATION WILL REACH
SOUTHERN HALF OF CWA THIS EVENING...SO WILL GIVE THIS AREA
HIGHEST POPS AND MENTION OF SEVERE. HOWEVER...HEAVY RAINFALL
MAY BE THE MAIN PROBLEM...ESPECIALLY AFTER MIDNIGHT. MUCH COOLER
TEMPS EASTER SUNDAY WITH A GOOD CHANCE RAIN WILL CONTINUE OFF
AND ON THROUGHOUT THE DAY. AGAIN...SOUTHERN PORTION OF CWA WILL
CONTINUE TO HAVE BEST CHANCE. FINAL SHORT WAVE SHOULD KICK OUT
SUNDAY NIGHT...BUT WITH MAIN TROF STILL WEST OF CWA...WILL HOLD
ON TO CLOUDS AND A CHANCE OF RAIN THROUGH MONDAY. EXPECTING DRY
WEATHER TUESDAY THROUGH NEXT FRIDAY. FOR NEXT SATURDAY...GFS IS
HINTING AT SOME PRECIP WESTERN HALF OF AREA...BUT IF WEST COAST TROF
DIGS AS INDICATED...THINK THIS IS A LITTLE FAST. THUS WILL HOLD OFF
MENTION OF RAIN FOR NOW.  SOME FROST POSSIBLE EAST TEXAS AND
SOUTHEAST OKLAHOMA TUESDAY MORING IF SKIES CLEAR AS INDICATED.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  54  60  44  58 /  60  50  60  30
MLU  56  60  45  59 /  70  70  60  30
TXK  50  57  42  57 /  50  30  60  30
TYR  50  58  42  57 /  60  50  60  30
LFK  56  61  43  59 /  70  70  60  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

14
Hazardous weather outlook, Apr 10, 12:00 PM CDT, 8 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT SAT APR 10 2004

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-111100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT SAT APR 10 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
AN UPPER LEVEL STORM SYSTEM AND ASSOCIATED COLD FRONT WILL BEGIN
MOVING INTO THE FOUR STATE REGION THIS AFTERNOON AND TONIGHT. STRONG
SURFACE HEATING WILL RESULT IN A MODERATELY UNSTABLE AIRMASS AHEAD
OF THE FRONTAL SYSTEM TODAY. LOOK FOR STRONG TO SEVERE THUNDERSTORMS
TO DEVELOP ALONG THIS FRONTAL BOUNDARY WITH THESE STORMS HAVING THE
POTENTIAL TO PRODUCE DAMAGING WIND GUSTS ALONG WITH LARGE HAIL.
LATER TONIGHT...AS THE FRONT SHIFTS SOUTHWARD INTO DEEP EAST TEXAS
AND NORTHEAST LOUISIANA...SOME OF THESE STORMS MAY PRODUCE LOCALLY
HEAVY RAINFALL...WITH FLASH FLOODING POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
NO HAZARDOUS WEATHER EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED THIS AFTERNOON THROUGH TONIGHT.

In the hours before

Local storm report, Apr 10, 3:45 PM CDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
345 PM CDT SAT APR 10 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1125 PM     HAIL             6 N DETROIT             33.75N 95.27W
04/09/2004  0.75 INCH        RED RIVER          TX   TRAINED SPOTTER

&&
Special weather statement, Apr 10, 7:31 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
731 PM CDT SAT APR 10 2004

ARZ060-061-070-TXZ097-111-112-125-126-136>138-149-150-110100-
BOWIE-CASS-CHEROKEE-GREGG-HARRISON-HEMPSTEAD-MARION-MILLER-MORRIS-
NEVADA-RUSK-SMITH-UPSHUR-
731 PM CDT SAT APR 10 2004

...SEVERE THUNDERSTORM WATCH NUMBER 60 HAS BEEN CANCELED FOR  REMAINS
IN EFFECT FOR PORTIONS OF NORTHEAST TEXAS AND SOUTHWEST ARKANSAS...
ALONG AND NORTH OF A RUSK TO HENDERSON TO CARTHAGE TEXAS...
TO TEXARKANA TO HOPE ARKANSAS LINE...

A COLD FRONT WAS MOVING ACROSS NORTHEAST TEXAS AND SOUTHWEST
ARKANSAS. WITH THE PASSAGE OF THIS FRONT...THE THREAT OF ANY
SEVERE THUNDERSTORM ACTIVITY APPEARS TO BE DIMINISHED.

VII
Special weather statement, Apr 10, 7:31 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
731 PM CDT SAT APR 10 2004

ARZ060-061-070-TXZ097-111-112-125-126-136>138-149-150-110110-
BOWIE-CASS-CHEROKEE-GREGG-HARRISON-HEMPSTEAD-MARION-MILLER-MORRIS-
NEVADA-RUSK-SMITH-UPSHUR-
731 PM CDT SAT APR 10 2004

...SEVERE THUNDERSTORM WATCH NUMBER 64 HAS BEEN CANCELED FOR
PORTIONS OF NORTHEAST TEXAS AND SOUTHWEST ARKANSAS...ALONG AND NORTH
OF A RUSK TO HENDERSON TO CARTHAGE TEXAS...TO TEXARKANA TO HOPE
ARKANSAS LINE...

A COLD FRONT WAS MOVING ACROSS NORTHEAST TEXAS AND SOUTHWEST
ARKANSAS. WITH THE PASSAGE OF THIS FRONT...THE THREAT OF ANY
SEVERE THUNDERSTORM ACTIVITY APPEARS TO BE DIMINISHED.

14

Nearby

Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.